Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 154, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 4, 2020, 5:06 PM CDT for Creek County, Okfuskee County, Okmulgee County, Oklahoma. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2020, 5:06 PM CDT (22:06 UTC)
- Expired
- May 4, 2020, 6:00 PM CDT
- In force
- 54 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Creek County, OK, Okfuskee County, OK, Okmulgee County, OK
The radar
The Norman radar (KTLX), 74 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 4, 2:32 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.1 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1672 J/kg
- Mixed-layer CIN
- -406 J/kg
- Mixed-layer LCL
- 989 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 431 m²/s²
- 0-3 km storm-relative helicity
- 411 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
827
WUUS54 KTSA 042206
SVRTSA
OKC037-107-111-042300-
/O.NEW.KTSA.SV.W.0154.200504T2206Z-200504T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
506 PM CDT Mon May 4 2020
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southwestern Creek County in northeastern Oklahoma...
Northwestern Okmulgee County in northeastern Oklahoma...
Northern Okfuskee County in east central Oklahoma...
* Until 600 PM CDT.
* At 506 PM CDT, a severe thunderstorm was located 6 miles north of
Prague, moving east at 55 mph.
HAZARD...Half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations in or near the path include...
Okmulgee... Okfuskee...
Beggs... Boley...
Paden... Slick...
Castle... Preston...
Okmulgee State Park... Welty...
Mason...
A Tornado Watch remains in effect until 1000 PM CDT for northeastern
and east central Oklahoma.
LAT...LON 3572 9662 3582 9597 3558 9589 3542 9644
3546 9644 3546 9647 3543 9650 3543 9652
3545 9654 3546 9654 3544 9657 3543 9656
3542 9656 3541 9654 3539 9653 3541 9658
3540 9660 3540 9662
TIME...MOT...LOC 2206Z 257DEG 46KT 3558 9665
HAIL...1.25IN
WIND...<50MPH
$$1 follow-up statement
109
WWUS54 KTSA 042251
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
551 PM CDT Mon May 4 2020
OKC037-107-111-042300-
/O.CON.KTSA.SV.W.0154.000000T0000Z-200504T2300Z/
Creek OK-Okmulgee OK-Okfuskee OK-
551 PM CDT Mon May 4 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTH CENTRAL CREEK...NORTHWESTERN OKMULGEE AND NORTHERN OKFUSKEE
COUNTIES...
At 551 PM CDT, a severe thunderstorm was located over Preston, moving
east at 55 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations in or near the path include...
Okmulgee... Okfuskee...
Beggs... Boley...
Slick... Castle...
Preston... Okmulgee State Park...
Welty... Mason...
A Tornado Watch remains in effect until 1000 PM CDT for northeastern
and east central Oklahoma.
LAT...LON 3582 9597 3558 9589 3542 9644 3546 9644
3546 9647 3543 9650 3543 9652 3545 9654
3546 9654 3544 9657 3543 9656 3542 9656
3541 9654 3539 9653 3541 9658 3540 9660
3540 9662 3577 9630
TIME...MOT...LOC 2251Z 257DEG 46KT 3571 9596
HAIL...1.00IN
WIND...<50MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 2:31 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, May 4, 2:31 PM CDT, 2 hours 35 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 231 PM CDT Mon May 4 2020 ...SEVERE WEATHER EXPECTED THIS AFTERNOON AND EVENING... .DISCUSSION... Atmosphere has become extremely unstable this afternoon with MLCAPES approaching 4500 J/KG just west of the area across north- central Oklahoma. Cold front currently moving into far northwest Osage county with pre-frontal boundary located slightly further south, near a Ralston, Copan line. Latest CAMs and surface analysis trends indicate scattered supercells will quickly develop along frontal boundary in the 3-5 PM range just north of I-44 with 0-6 KM deep layer shear remaining in 40 to 50 knot range. Very large hail to baseballs and damaging winds to 70 mph will be possible in the stronger cells. Although low level wind fields in the 0-1 KM range are not overly impressive, given the extreme instability, any deviant storm motion, with a more southern track, would likely enhance SRH/tornado threat. In addition, winds are little more backed/stronger across far northeast Oklahoma and northwest Arkansas near warm front, where a tornado or two will also be possible. Storms will likely become more linear with time with multiple strong to severe thunderstorm clusters pushing into southeast Oklahoma and northeast Arkansas this evening, transitioning towards a damaging wind threat. Significantly cooler weather expected behind front Tuesday into Wednesday as surface high pressure builds over the region. Models remain in good agreement with stronger upper shortwave moving out of the northern Rockies and into the central Plains on Thursday. Shower/thunderstorm chances will begin to ramp up Thursday afternoon into Thursday night with widespread rain expected with FROPA. NBM guidance looks good for the remainder of the extended periods. && .PRELIMINARY POINT TEMPS/POPS... TUL 55 74 50 75 / 40 0 0 0 FSM 58 76 49 77 / 70 0 0 0 MLC 57 74 49 77 / 70 0 0 0 BVO 53 73 48 74 / 10 0 0 0 FYV 54 71 46 72 / 80 0 0 0 BYV 53 70 45 71 / 80 0 0 0 MKO 55 72 49 74 / 80 0 0 0 MIO 53 70 46 71 / 70 0 0 0 F10 55 73 49 76 / 70 0 0 0 HHW 60 75 51 77 / 50 10 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....12
Hazardous weather outlook, May 4, 1:01 PM CDT, 4 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
101 PM CDT Mon May 4 2020
ARZ001-002-010-011-019-020-029-OKZ049-053>076-051045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
101 PM CDT Mon May 4 2020
...SIGNIFICANT SEVERE STORM POTENTIAL LATE AFTERNOON AND
EVENING...VERY LARGE HAIL...DAMAGING WINDS AND ONE OR TWO
STRONG TORNADOES...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This Afternoon and Tonight.
TORNADO.
RISK...Elevated.
AREA....Northeast Oklahoma and Northwest Arkansas
ONSET...After 4 pm.
SEVERE THUNDERSTORM.
RISK...Critical.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...After 4 pm.
AREA AT GREATEST RISK...Northeast Oklahoma.
FLASH FLOOD.
RISK...Limited.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Late Afternoon.
DISCUSSION...
An extremely unstable airmass will be in place this afternoon
across all of eastern Oklahoma and northwest Arkansas.
Thunderstorms are expected to develop along a cold front that will
be entering northeast Oklahoma later this afternoon. Storms along
the front will quickly become severe, with several clusters of
storms expected as the front moves through eastern Oklahoma and
northwest Arkansas later this afternoon and evening. A
few tornadoes, with one or two strong tornadoes, are possible.
Very large hail to baseball size and winds to 70 mph will also be
possible with the strongest storms.
Here is the latest timing for the expected severe weather:
Northeast Oklahoma - 4 to 7 pm.
Southeast Oklahoma and northwest Arkansas - 6 pm to Midnight.
Be weather aware this afternoon and evening. Make sure you have
multiple ways to receive severe weather watch and warning
information. Be prepared to take swift action if a warning is
issued for your area.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY and WEDNESDAY...No Hazards.
THURSDAY...Thunderstorm Potential...Heavy Rain Potential.
FRIDAY...Thunderstorm Potential.
SATURDAY and SUNDAY...No Hazards.
EXTENDED DISCUSSION...
After a dry Tuesday and Wednesday, thunderstorm chances along with
a severe weather threat returning for Thursday into early Friday.
weather.gov/tulsa contains additional information.In the hours before
Special weather statement, May 4, 3:53 PM CDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Tulsa OK
353 PM CDT Mon May 4 2020
OKZ056-057-042130-
Craig OK-Nowata OK-
353 PM CDT Mon May 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CRAIG AND
NORTHEASTERN NOWATA COUNTIES UNTIL 430 PM CDT...
At 353 PM CDT, a strong thunderstorm was located 4 miles east of
Lenapah, moving northeast at 40 mph.
Penny size hail will be possible with this storm.
Locations in or near the path include...
Lenapah... Hollow...
A Tornado Watch remains in effect until 1000 PM CDT for northeastern
Oklahoma.
LAT...LON 3692 9511 3672 9559 3690 9568 3700 9548
3700 9538
TIME...MOT...LOC 2053Z 246DEG 37KT 3685 9556Special weather statement, May 4, 4:01 PM CDT, 1 hour 5 minutes before
Special Weather Statement National Weather Service Tulsa OK 401 PM CDT Mon May 4 2020 OKZ055-056-061-042130- Rogers OK-Nowata OK-Washington OK- 401 PM CDT Mon May 4 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROGERS...SOUTHERN WASHINGTON AND SOUTHWESTERN NOWATA COUNTIES UNTIL 430 PM CDT... At 401 PM CDT, a strong thunderstorm was located 3 miles northeast of Ramona, moving northeast at 25 mph. Penny size hail will be possible with this storm. Locations in or near the path include... Ramona... Ochelata... A Tornado Watch remains in effect until 1000 PM CDT for northeastern Oklahoma. LAT...LON 3672 9575 3657 9566 3649 9600 3663 9600 TIME...MOT...LOC 2101Z 246DEG 21KT 3658 9589
Special weather statement, May 4, 4:32 PM CDT, 34 minutes before
Special Weather Statement National Weather Service Tulsa OK 432 PM CDT Mon May 4 2020 OKZ057-058-042200- Craig OK-Ottawa OK- 432 PM CDT Mon May 4 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CRAIG AND NORTHWESTERN OTTAWA COUNTIES UNTIL 500 PM CDT... At 432 PM CDT, a strong thunderstorm was located 5 miles northwest of Welch, moving northeast at 30 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations in or near the path include... Baxter Springs... Commerce... Quapaw... Welch... Treece... Picher... Cardin... Hollow... A Tornado Watch remains in effect until 1000 PM CDT for northeastern Oklahoma. LAT...LON 3682 9516 3691 9537 3700 9521 3700 9465 TIME...MOT...LOC 2132Z 246DEG 28KT 3695 9514
Local storm report, May 4, 4:34 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
434 PM CDT MON MAY 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL 6 NE HOLLOW 36.95N 95.19W
05/04/2020 E1.75 INCH CRAIG OK EMERGENCY MNGR
REPORT FROM LABETTE COUNTY KANSAS EM
&&
MATSpecial weather statement, May 4, 4:53 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Tulsa OK
453 PM CDT Mon May 4 2020
OKZ056>058-042230-
Craig OK-Ottawa OK-Nowata OK-
453 PM CDT Mon May 4 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CRAIG...NORTHERN OTTAWA
AND NORTHEASTERN NOWATA COUNTIES UNTIL 530 PM CDT...
At 452 PM CDT, strong thunderstorms were located 12 miles south of
Edna and 4 miles north of Welch.
Movement was east at 40 mph.
Nickel size hail will be possible with these storms.
Locations in or near the path include...
Baxter Springs... Commerce...
Quapaw... Welch...
Treece... Picher...
Cardin... Hollow...
This includes Interstate 44 between mile markers 323 and 324.
A Tornado Watch remains in effect until 1000 PM CDT for northeastern
Oklahoma.
LAT...LON 3700 9462 3698 9462 3684 9525 3685 9542
3689 9551 3695 9549 3700 9538
TIME...MOT...LOC 2152Z 262DEG 34KT 3689 9542 3694 9508Special weather statement, May 4, 4:57 PM CDT, 9 minutes before
Special Weather Statement National Weather Service Tulsa OK 457 PM CDT Mon May 4 2020 OKZ060-064-066-067-042230- Tulsa OK-Okmulgee OK-Creek OK-Wagoner OK- 457 PM CDT Mon May 4 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CREEK...NORTHWESTERN WAGONER...NORTHWESTERN OKMULGEE AND SOUTHEASTERN TULSA COUNTIES UNTIL 530 PM CDT... At 457 PM CDT, strong thunderstorms were located along a line extending from Bristow to 3 miles west of Sapulpa. Movement was east at 55 mph. Nickel size hail will be possible with these storms. Locations in or near the path include... Tulsa... Broken Arrow... Bristow... Bixby... Sapulpa... Jenks... Glenpool... Coweta... Kiefer... Beggs... Mounds... Kellyville... Slick... Jenks Riverside Airport... Liberty... Hectorville... This includes Interstate 44 between mile markers 189 and 215. A Tornado Watch remains in effect until 1000 PM CDT for northeastern Oklahoma. LAT...LON 3575 9603 3608 9564 3606 9622 3576 9651 TIME...MOT...LOC 2157Z 257DEG 46KT 3582 9638 3598 9617
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 8:05 AM CDT | Special Weather Statement | TSA | Craig | 40 min |
| May 4, 8:12 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Rogers | 48 min |
| May 4, 8:19 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata | 40 min |
| May 4, 8:22 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer | 53 min |
| May 4, 8:41 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes, Ottawa | 64 min |
| May 4, 8:51 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 39 min |
| May 4, 8:55 AM CDT | Severe Thunderstorm Warning | TSA | Delaware | 65 min |
| May 4, 9:15 AM CDT | River Flood Warning | TSA | Ottawa | 11 hr |
| May 4, 9:18 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Delaware | 57 min |
| May 4, 9:26 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 49 min |
| May 4, 9:32 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 43 min |
| May 4, 3:05 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Rogers, Washington | 55 min |
| May 4, 3:52 PM CDT | Special Weather Statement | TSA | Washington | 23 min |
| May 4, 3:53 PM CDT | Special Weather Statement | TSA | Nowata | 37 min |
| May 4, 4:01 PM CDT | Special Weather Statement | TSA | Washington | 29 min |
| May 4, 4:04 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata | 41 min |
| May 4, 4:32 PM CDT | Special Weather Statement | TSA | Ottawa | 28 min |
| May 4, 4:44 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Rogers, Washington | 31 min |
| May 4, 4:53 PM CDT | Special Weather Statement | TSA | Craig | 37 min |
| May 4, 4:57 PM CDT | Special Weather Statement | TSA | Tulsa | 33 min |
| May 4, 5:01 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Muskogee, Okmulgee, Tulsa, Wagoner | 44 min |
| May 4, 5:10 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Rogers | 50 min |
| May 4, 5:12 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 33 min |
| May 4, 5:16 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Rogers, Tulsa, Wagoner | 44 min |
| May 4, 5:18 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Ottawa | 42 min |
| May 4, 5:31 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers | 29 min |
| May 4, 5:46 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 29 min |
| May 4, 5:58 PM CDT | Special Weather Statement | TSA | Okfuskee, Okmulgee, Wagoner | 32 min |
| May 4, 5:58 PM CDT | Severe Thunderstorm Warning | TSA | Mayes | 32 min |
| May 4, 6:04 PM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 41 min |
| May 4, 6:10 PM CDT | Severe Thunderstorm Warning | TSA | Rogers | 35 min |
| May 4, 6:14 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 10 min |
| May 4, 6:27 PM CDT | Severe Thunderstorm Warning | TSA | Mayes | 33 min |
| May 4, 6:33 PM CDT | Special Weather Statement | TSA | Ottawa | 27 min |
| May 4, 6:37 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Okmulgee | 27 min |
| May 4, 6:39 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers | 36 min |
| May 4, 6:50 PM CDT | Special Weather Statement | TSA | Okfuskee | 25 min |
| May 4, 6:51 PM CDT | Areal Flood Advisory | TSA | Delaware, Mayes | 3 hr |
| May 4, 6:51 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Delaware, Mayes | 39 min |
| May 4, 6:59 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers, Wagoner | 46 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.